Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ringing noise in my ears
Jan 28, 2009

Hi Dr. Thanks for the beautiful site and your assistance. I am HIV+ for about four months now, I started with Combivir+Stockrin for two months and I switched to Truvada+ Stcockrin since; I am undetectable <40, CD4 630 and CD% 42, I have just noticed about few days ago a permanent noise (ringing) in my ears, is this a side effect of the med? Or something that HIV+ peoples will experience down the line? Or nothing to do with both and I should look for some other causes? is it treatable or something more serious to worry about. Your reply is highly appreciated. Thanks

Response from Dr. Henry

Tinnitus (ringing in the ears) if fairly common in the general population and is often enigmatic. Many ear conditions such as Meniere's disease can cause it. A full ear evaluation including audiology and sometimes scanning (CT or MRI) is often necessary to sort out. I have had occasional HIV+ patients who developed ringing in the ears seemingly linked to a given HIV regimen or drug. In most cases the symptoms cleared without changing the meds or did not change in character after a drug switch. I have had a couple of patients whose tinnitus seemed to improve after switching off 3TC or FTC (FTC in your Truvada) but I am still uncertain whether the drug was the culprit. KH



Previous
memory lapse as side effects of atripla
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement